Alert archive / Tennessee / Tornado Warnings in 2005
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Sep 25, 2005, 8:53 PM CDT for Maury County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 8:53 PM CDT (01:53 UTC)
- Expired
- Sep 25, 2005, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 260154 TOROHX TNC119-260230- /O.NEW.KOHX.TO.W.0010.050926T0153Z-050926T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 853 PM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 930 PM CDT * AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF MOUNT PLEASANT...OR ABOUT 13 MILES SOUTHWEST OF COLUMBIA...MOVING NORTH AT 45 MPH. THIS STORM HAS ALREADY PRODUCED SOME WIND DAMAGE NEAR LAWRENCEBURG. * THE TORNADO IS EXPECTED TO BE NEAR... COLUMBIA BY 905 PM CDT SPRING HILL BY 920 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3545 8730 3538 8709 3576 8688 3584 8713 $$ ROSE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 25, 3:40 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Sep 25, 3:40 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 340 PM CDT SUN SEP 25 2005 .DISCUSSION... REMNANTS OF RITA NOW A TROPICAL DEPRESSION CENTERED OVER NORTHWEST ARKANSAS CONTINUES TO MOVE TO THE NORTHEAST AROUND 20 MPH. RAIN BANDS FROM THIS SYSTEM WERE LOCATED OVER THE WESTERN COUNTIES OF THE MID STATE ARE WERE SLIDING SLOWLY TO THE EAST. THIS LOW PRESSURE SYSTEM WILL START TO MOVE MORE RAPIDLY TO THE NORTHEAST AS IT GET CAUGHT UP IN A UPPER LEVEL TROUGH. BY MONDAY MORNING THE LOW WILL BE CENTERED NEAR MICHIGAN. PRECIPITATION WILL START TO MOVE OUT OF THE MID STATE MONDAY MORNING IN THE WESTERN COUNTIES AND LEAVE THE EASTERN COUNTIES BY MONDAY EVENING. ANOTHER SYSTEM CURRENTLY LOCATED NEAR THE ROOKIES WILL ADVANCE RAPIDLY EASTWARD AND WILL PASS THROUGH THE MID STATE SOME TIME TUESDAY. THE NORTHERLY WINDS BEHIND THIS SYSTEM WILL BRING DRYER AIR AND MORE FALL LIKE WEATHER INTO THE MID STATE. LOW TEMPERATURES TUESDAY NIGHT WILL DROP INTO THE 50S. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 83 62 82 / 90 50 20 10 CLARKSVILLE 70 82 60 79 / 80 50 10 10 CROSSVILLE 67 78 60 80 / 90 60 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... && 31
Hazardous weather outlook, Sep 25, 5:30 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN SEP 25 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY ACROSS THE WEST HALF OF MIDDLE TENNESSEE. REMNANTS OF RITA ARE FORECAST TO TURN NORTHEASTWARD ACROSS ARKANSAS TODAY AND MOVE TO THE MISSOURI BOOTHEEL BY LATE SUNDAY NIGHT...AS IT BECOMES UNDER THE INFLUENCE OF THE WESTERLIES. STRONG LOW LEVEL WIND SHEAR PROFILES WILL PERSIST ALONG THE LOW LEVEL JET AXIS...ACROSS WEST HALF OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. CONVECTIVE RAINBANDS...ASSOCIATED WITH THE REMNANTS OF RITA WILL MOVE INTO THE MID STATE DURING THE DAY. SATELLITE IMAGERY CONTINUES TO SHOW THE SYSTEM ENTRAINING DRY AIR. THIS MAY INCREASE THE CHANCE OF HEATING...AND DESTABILIZATION BETWEEN CONVECTIVE BANDS DURING THE AFTERNOON AND EVENING...IN MIDDLE TENNESSEE...WHEN THE GREATEST CHANCE FOR SEVERE STORMS AND POSSIBLE TORNADOES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TODAY AND TONIGHT. BOYD
In the hours before
Special weather statement, Sep 25, 4:00 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CDT SUN SEP 25 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-260000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 400 PM CDT SUN SEP 25 2005 REMNANTS OF TROPICAL DEPRESSION RITA WILL BE CROSSING MIDDLE TENNESSEE LATE THIS AFTERNOON. STRONG GUSTY WINDS...POSSIBLY AS HIGH AS 40 MPH...WILL OCCUR OVER NUMEROUS LOCATIONS OF THE MID STATE. A LARGE BAND OF RAINFALL WILL CONTINUE MOVING ACROSS THE MID STATE. WITH THE GUSTY WINDS AND SOILS BECOMING MOIST SOME SMALL TREES AND LIMBS COULD FALL OR BREAK. A FEW SMALL TORNADOES MAY ALSO OCCUR. A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH 700 PM FOR MUCH OF THE MID STATE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:19 PM CDT | Tornado Warning | OHX | Lawrence | 26 min |
| Sep 25, 8:39 PM CDT | Tornado Warning | OHX | Giles | 21 min |
| Sep 25, 9:27 PM CDT | Tornado Warning | OHX | Williamson | 33 min |
Nearby
Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.